Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 9, NWS Jackson, MS

April 14, 2015Lowndes County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 14, 2015, 3:13 PM CDT for Lowndes County, Mississippi. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2015, 3:13 PM CDT (20:13 UTC)
Expired
Apr 14, 2015, 6:15 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 41 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 3:24 PM CDTFLASH FLOOD2 Wnw Columbus, MSWATER COVERING OLD ABERDEEN ROAD AND PONDING OF WATER IN YARDS. REPORT AND PICTURES RELAYED VIA SOCIAL MEDIA.
Apr 14, 3:30 PM CDTFLASH FLOOD2 Nw Columbus, MSREPORTS OF MULTIPLE STREETS FLOODING INCLUDING LINCOLN ROAD...CHUBBY DRIVE AND BLUECUTT ROAD.
Apr 14, 3:30 PM CDTFLASH FLOOD2 Nw Columbus, MSREPORTS OF MULTIPLE STREETS FLOODING INCLUDING LINCOLN ROAD...CHUBBY DRIVE AND BLUECUTT ROAD. ALSO A CAR IS SUBMERGED IN WATER IN THE PARKING LOT OF SONIC DRIVE-IN.
Apr 14, 6:10 PM CDTFLASH FLOOD3 Nw Columbus, MSFLOOD WATERS WERE ENTERING AN APARTMENT COMPLEX OFF OF HOLLY HILLS RD. AT LEAST TEN VEHICLES SUBMERGED IN FLOOD WATERS ACROSS NORTH COLUMBUS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
405 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WGUS54 KJAN 142013
FFWJAN
MSC087-142315-
/O.NEW.KJAN.FF.W.0009.150414T2013Z-150414T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT TUE APR 14 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LOWNDES COUNTY IN NORTHEASTERN MISSISSIPPI...

* UNTIL 615 PM CDT
    
* AT 312 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COLUMBUS...COLUMBUS AFB AND STEENS. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3350 8829 3346 8853 3355 8853 3353 8849
      3353 8847 3356 8850 3356 8849 3358 8849
      3363 8829

$$

DL
3 follow-up statements
179 
WGUS74 KJAN 142042
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT TUE APR 14 2015

MSC087-142315-
/O.CON.KJAN.FF.W.0009.000000T0000Z-150414T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWNDES MS-
342 PM CDT TUE APR 14 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHERN LOWNDES COUNTY...

AT 340 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLOODING ON 
SEVERAL ROADS ON THE NORTH SIDE OF COLUMBUS...WITH AT LEAST ONE 
VEHICLE SUBMERGED. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBUS...COLUMBUS AFB AND STEENS. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3350 8829 3346 8853 3355 8853 3353 8849
      3353 8847 3356 8850 3356 8849 3358 8849
      3363 8829

$$

DL
608 
WGUS74 KJAN 142122
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT TUE APR 14 2015

MSC087-142315-
/O.CON.KJAN.FF.W.0009.000000T0000Z-150414T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWNDES MS-
422 PM CDT TUE APR 14 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
CENTRAL LOWNDES COUNTY...

AT 421 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SEVERAL FLOODED 
ROADS IN NORTH COLUMBUS. UP TO FOUR INCHES OF RAIN HAVE ALREADY 
FALLEN. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBUS AND COLUMBUS AFB. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3351 8835 3348 8852 3355 8853 3353 8849
      3353 8847 3356 8850 3356 8849 3358 8849
      3362 8835

$$

DL
496 
WGUS74 KJAN 142227
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT TUE APR 14 2015

MSC087-142315-
/O.CON.KJAN.FF.W.0009.000000T0000Z-150414T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWNDES MS-
527 PM CDT TUE APR 14 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
CENTRAL LOWNDES COUNTY...

AT 524 PM CDT...DOPPLER RADAR INDICATED ADDITIONAL HEAVY RAIN 
FALLING OVER THE NORTHERN PORTION OF THE CITY OF COLUMBUS. RADAR 
ESTIMATES SUGGEST THREE TO SIX INCHES OF RAIN HAVE ALREADY FALLEN. 
FLASH FLOODING HAS BEEN REPORTED ON SEVERAL ROADS IN THE AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBUS AND COLUMBUS AFB. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3351 8835 3348 8852 3355 8853 3353 8849
      3353 8847 3356 8850 3356 8849 3358 8849
      3362 8835

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 10:50 AM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Apr 14, 10:50 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1050 AM CDT TUE APR 14 2015

.UPDATE...SURFACE ANALYSIS SHOWED A STALLED FRONT ALONG THE NATCHEZ
TRACE EXTENDING BACK INTO A SECONDARY LOW NEAR THE EAST TEXAS/WEST
CENTRAL LOUISIANA STATE LINE. WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED
A CLOSED LOW SPINNING OVER OKLAHOMA WITH A SEVERAL SUBTLE SHORTWAVES
ROUNDING THE BASE OF THIS LOW HEADING OUR WAY. THE MOST NOTICEABLE
SHORTWAVE WAS TRACKING ENE OVER EAST TEXAS AND WILL MOVE ACROSS OUR
CWA LATER THIS AFTERNOON AND EVENING. THE WEAK SURFACE LOW OVER WEST
CENTRAL LOUISIANA IS EXPECTED TO TRACK ENE AS WELL AND CAUSE THE
BOUNDARY TO DRIFT NORTH SOME DURING THE EVENING. TOGETHER THESE
FEATURES WILL COMBINE WITH OUR WARM AND VERY MOIST AIRMASS TO
DEVELOP CONVECTION SOUTHEAST OF THE STALLED BOUNDARY. LOCALLY HEAVY
RAIN WILL ACCOMPANY THE STRONGEST CONVECTION AND PERHAPS A WIND GUST
TO 40 MPH. REGIONAL RADARS SHOWED MOST OF THE MORNING CONVECTION
CONFINED TO THE GULF COAST BUT SOME OF THIS ACTIVITY SPREAD INTO OUR
SOUTHEAST ZONES AND POPS HAVE BEEN INCREASED THERE WITH THE UPDATE.
TEMPERATURES WERE ON TRACK. /22/

&&

.AVIATION...FLIGHT CATEGORIES WILL REMAIN AT IFR FOR THE MOST PART
AS CEILINGS REMAIN LOW IN PERSISTENT STRATUS AND VISIBILITIES
PERIODICALLY DROP DUE TO INTERMITTENT RAINFALL. WHILE THESE
CONDITIONS WILL LIKELY CONTINUE FOR ALL TAF SITES...THEY WILL BE
MOST PROLIFIC IN THE HBG AND MEI AREAS. WINDS WILL GENERALLY BE
LIGHT SOUTHERLY FOR HBG/MEI AND LIGHT NORTHERLY AT
GLH/GWO/GTR/JAN/HKS TO THE NORTH OF A STALLED FRONTAL BOUNDARY.
AREAS THAT RECEIVE TSRA WILL EXPERIENCE LOCALIZED INCREASES IN
WIND SPEED POSSIBLY UP TO 40 KNOTS./26/

&&

.PREV DISCUSSION... /ISSUED 419 AM CDT TUE APR 14 2015/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...IT HAS BEEN A QUIET
OVERNIGHT PERIOD AS THE LULL BETWEEN ROUNDS OF RAIN IS ONGOING.
YESTERDAYS RAIN ASSOCIATED WITH A MCV/LOW PRESSURE AREA HAS MOVED
OFF AND THAT SYSTEM HAS DROPPED A COLD FRONT INTO THE DELTA REGION
THIS MORNING. THIS FRONT LIKELY WONT MAKE IT TOO MUCH FURTHER SOUTH
AND WILL HELP BE A FOCUS FOR ADDITIONAL SHOWERS AND STORMS AS
ANOTHER LOW PRESSURE/DISTURBANCE RIDES ALONG OR NEAR IT TO THE
NORTHEAST. SOME RAIN AND THUNDERSTORMS ARE ALREADY EVIDENT ON RADAR
ACROSS COASTAL LOUISIANA IN ASSOCIATION WITH THIS NEXT DISTURBANCE.
LOCATIONS TO THE SOUTH OF THIS BOUNDARY WILL BE ABLE TO WARM INTO
THE UPPER 70S AND EVEN LOWER 80S. NORTH OF THE BOUNDARY WILL BE A
LITTLE COOLER IN THE LOWER 70S. AS WAS THE CASE YESTERDAY...RAIN AND
STORMS WILL MOVE INTO THE REGION FROM THE SOUTHWEST THROUGH THE
MORNING INTO THE AFTERNOON HOURS. WITH DAYTIME HEATING...AND A MOIST
AIRMASS IN PLACE (PW VALUES OF 1.6-1.9 INCHES SOUTH OF THE
FRONT)...SOLID RAIN CHANCES WILL ONCE AGAIN EXIST ESPECIALLY FOR THE
SOUTHERN AND EASTERN LOCALES. QPF AMOUNTS FOR TODAY LOOK TO RANGE
ABOUT 1-2 INCHES IN THE SOUTH...WITH LOCALLY HIGHER AMOUNTS POSSIBLE
IN ANY STORM THAT CAN GET A LITTLE MORE ROBUST. WE ARE NOT EXPECTING
SEVERE WEATHER WITH THIS ACTIVITY TODAY BUT VERTICAL TOTALS WILL
REACH AROUND 27 C BY THIS AFTERNOON. HI-RES GUIDANCE SHOWS
CONVECTION BREAKING OUT EARLY AND THIS WOULD NOT ALLOW FOR TOO MUCH
DESTABILIZATION IN THE SOUTH. HOWEVER SOME STORMS THAT DEVELOP LATER
OR MOVE INTO DRIER AREAS LATER THAT HAVE BEEN ALLOWED TO HEAT UP MAY
TAP INTO THE HIGHER VERTICAL TOTALS/LAPSE RATES AND GET A LITTLE
STRONG WITH SOME GUSTY WINDS.

AS WAS THE CASE YESTERDAY EVENING...THE RAIN WILL CONTINUE TO PUSH
NORTH AND EAST OUT OF THE REGION WITH YET ANOTHER LULL IN ACTIVITY
FOR TONIGHT. I STILL CANT RULE OUT THE POSSIBILITY FOR SOME
LINGERING SHOWERS OVERNIGHT BUT MOST OF THE NIGHT SHOULD BE QUIET.
ANOTHER ROUND OF RAIN AND STORMS WILL AGAIN OCCUR ON WEDNESDAY AS WE
REMAIN IN THIS SOUTHWEST UPPER LEVEL PATTERN AND REPEATED
DISTURBANCES MOVING THROUGH THE REGION. DAYTIME HEATING WILL HELP
INCREASE STORM COVERAGE WEDNESDAY AFTERNOON WHILE DEPARTING
DISTURBANCES AND LOSS OF HEATING IN THE OVERNIGHT HOURS WILL CREATE
A LULL IN ACTIVITY ONCE AGAIN WEDNESDAY NIGHT.

OVERALL...CONTINUED HIGH CHANCES FOR RAIN WILL CONTINUE. SOME OF THE
RAIN COULD BE LOCALLY HEAVY AT TIMES. GIVEN THE TREND FOR THE REST
OF THE WEEK TO SEE THE HIGHER RAIN TOTALS IN THE SOUTH...WILL MAKE
AN ADJUSTMENT TO THE HWO. WILL DROP THE DELTA REGION TO A LIMITED
RISK FOR FLOODING AS LOWER RAIN AMOUNTS WILL LIKELY OCCUR UP THERE.
WILL KEEP THE ELEVATED RISK FOR ROUGHLY THE NATCHEZ TRACE AND SOUTH
AS HIGHER RAIN TOTALS SHOULD OCCUR IN THIS LOCATION AND COULD
PRODUCE SOME FLOODING ISSUES...PARTICULARLY IN THE URBAN AREAS. /28/

LONG TERM...THURSDAY THROUGH TUESDAY...THE UNSETTLED WEATHER
PATTERN WILL REMAIN IN PLACE UNTIL ROUGHLY FRI/SAT AS THE ACTIVE
SOUTHERN STREAM JET WILL AID IN PROVIDING PERIODS OF LIFT AS
FREQUENT DISTURBANCES RIDE THROUGH THE FLOW. AS HAS BEEN THE CASE
WITH THE PREV MODEL RUNS...SPECIFICS IN TIMING/DETAILS REMAIN
SKETCHY AS THIS SORT OF SETUP WREAKS HAVOC ON THE MODELS AND THEIR
ABILITY TO TIME KEY FEATURES AND HOW THOSE INTERACT WITH THE
BOUNDARY LAYER AND IN TURN DRIVE MESO-SCALE PROCESSES. STRIPPING
THINGS DOWN TO SIMPLE TERMS...ANOMALOUS MOISTURE WILL CONTINUE TO BE
IN PLACE INTO LATE WEEK AND AS THIS COMBINES WITH THE ABOVE
MENTIONED DISTURBANCES...THE OPPORTUNITY FOR STORMS AND LOCALLY
HEAVY RAINFALL WILL CONTINUE TO EXIST WITH THE POTENTIAL FOR FLASH
FLOODING BEING ABOVE NORMAL. AN ADDITIONAL 1-3 INCHES APPEARS
POSSIBLE THU-FRI WITH LOCALLY HIGHER AMOUNTS IN THE CARDS. A TREND
THAT DOES SEEM A BIT MORE CLEAR IS THAT THE S/SE 2/3RDS OF THE CWA
HAS THE BEST POTENTIAL TO SEE THE HIGHER RAIN TOTALS...THUS WILL
TREND THE FLOODING POTENTIAL OUTLOOK TO THAT SOLUTION.

AS FOR STORM POTENTIAL...THERE SEEMS TO AN OPPORTUNITY TO GET SOME
STRONG/SEVERE STORMS BOTH THU AND FRI...BUT DUE TO THE ISSUES WITH
TIMING AND DIFFERENCES FROM EACH OF THE GLOBAL MODELS...WILL NOT
MENTION ANYTHING OFFICIAL IN THE HWO AT THIS TIME. THE BEST COURSE
WILL BE TO CONTINUE TO MONITOR AND HIGHLIGHT A THREAT WHEN THINGS
BECOME MORE CLEAR AND CONFIDENCE INCREASES.

FOR THE SUN-TUE PERIODS...LOOK FOR DRIER AND SLIGHTLY COOLER TO BE
THE TREND AS SOME GUIDANCE PUSHES THE FRONT THROUGH THE REGION AS
THE NORTHERN STREAM FINALLY PHASES. THE GFS IS THE MOST
AGGRESSIVE...BUT A BLEND APPROACH IS BEST UNTIL GREATER CONSENSUS IS
MET. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       78  64  79  63 /  70  55  63  39
MERIDIAN      79  63  78  63 /  81  65  77  52
VICKSBURG     78  64  78  62 /  65  42  54  31
HATTIESBURG   78  65  79  66 /  81  58  81  43
NATCHEZ       79  64  78  63 /  77  40  59  38
GREENVILLE    74  61  77  60 /  42  46  47  31
GREENWOOD     74  63  78  61 /  50  52  54  42

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/26/28/CME
Hazardous weather outlook, Apr 14, 2:25 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT TUE APR 14 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
151930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
225 PM CDT TUE APR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

FLOODING
THREAT...LIMITED
TIMING...TONIGHT THROUGH WEDNESDAY

SEVERAL BOUTS OF HEAVY RAINFALL WILL MOVE THROUGH THE REGION THROUGH
WEDNESDAY. WHILE THE ATMOSPHERE IS EXTREMELY MOIST AND WILL CONTINUE
TO PROMOTE HEAVY RAINFALL...THE ABSENCE OF LOW LEVEL FOCUSING
MECHANISMS WILL LIMIT FLOODING POSSIBILITIES TO LOCALIZED AREAS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE WET WEATHER PATTERN WILL CONTINUE THROUGH FRIDAY WHERE MORE
ROUNDS OF HEAVY RAINFALL WILL OCCUR. THESE RAINS WILL CONTINUE TO
SATURATE THE SOILS AND ALLOW FOR THE LOCALIZED FLOODING POTENTIAL TO
CONTINUE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

26

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 14, 11:31 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 AM CDT TUE APR 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     9 NE MORTON             32.45N 89.55W
04/13/2015                   SCOTT              MS   EMERGENCY MNGR

            NUMEROUS TREES DOWNED ALONG A 1/2 MILE STRETCH NEAR
            HATTIE WALLACE ROAD. SHINGLES BLOWN OFF A HOUSE ON HATTIE
            WALLACE ROAD AND A BARN BEHIND THE HOUSE WAS DESTROYED.

&&

ME
Local storm report, Apr 14, 12:22 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1222 PM CDT TUE APR 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TORNADO          5 NW TERRY              32.15N 90.36W
04/13/2015  F0               HINDS              MS   EMERGENCY MNGR

            SPORADIC TREE AND POWERLINE DAMAGE REPORTED ALONG A PATH
            BETWEEN LEBANON PINEGROVE ROAD AND GARY ROAD. A FEW HOMES
            ALSO SUSTAINED MINOR ROOF DAMAGE. CELL ASSOCIATED WITH
            DAMAGE PRODUCED NO LIGHTNING.

&&

BYRD
Special weather statement, Apr 14, 2:35 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT TUE APR 14 2015

MSZ031-142000-
LOWNDES MS-
235 PM CDT TUE APR 14 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOWNDES COUNTY UNTIL
300 PM CDT...

AT 234 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COLUMBUS...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COLUMBUS AROUND 240 PM CDT.
  COLUMBUS AFB AROUND 245 PM CDT.
  STEENS AROUND 255 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3351 8828 3345 8848 3352 8854 3354 8851
      3353 8849 3353 8847 3354 8849 3355 8849
      3366 8833 3357 8827
TIME...MOT...LOC 1934Z 240DEG 20KT 3352 8846

DL
Special weather statement, Apr 14, 2:51 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT TUE APR 14 2015

LAZ025-142015-
TENSAS LA-
251 PM CDT TUE APR 14 2015

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN OVER TENSAS PARISH...

AT 248 PM CDT...METEOROLOGISTS WERE TRACKING THUNDERSTORMS PRODUCING
VERY HEAVY RAINFALL OVER TENSAS PARISH...MOVING NORTHEAST AT 35 MPH.
LOCALIZED STREET FLOODING IS POSSIBLE WITH THESES STORMS.

LOCATIONS IMPACTED INCLUDE...
NEWELLTON...ST. JOSEPH...NEWLIGHT AND LAKE BRUIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3215 9117 3213 9116 3212 9112 3213 9110
      3213 9107 3207 9112 3208 9114 3208 9115
      3207 9116 3205 9116 3204 9114 3190 9124
      3185 9136 3212 9149
TIME...MOT...LOC 1948Z 231DEG 31KT 3206 9125

DL
Special weather statement, Apr 14, 3:04 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT TUE APR 14 2015

MSZ031-142030-
LOWNDES MS-
304 PM CDT TUE APR 14 2015

...THUNDERSTORMS PRODUCING VERY HEAVY RAIN ON THE NORTH SIDE OF
COLUMBUS...

AT 303 PM CDT...METEOROLOGISTS WERE TRACKING A THUNDERSTORMS
PRODUCING VERY HEAVY RAINFALL ON THE NORTH SIDE OF COLUMBUS...MOVING
EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
COLUMBUS AND COLUMBUS AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3349 8850 3353 8849 3353 8847 3354 8849
      3356 8849 3362 8833 3352 8832
TIME...MOT...LOC 2003Z 254DEG 9KT 3352 8846

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:45 PM CDTSpecial Weather StatementJANLeake30 min
Apr 13, 8:05 PM CDTSpecial Weather StatementJANLeake25 min
Apr 13, 8:35 PM CDTSpecial Weather StatementJANLeake25 min
Apr 13, 8:38 PM CDTSpecial Weather StatementJANWinston37 min
Apr 13, 9:10 PM CDTSpecial Weather StatementJANLeake35 min
Apr 13, 9:40 PM CDTSpecial Weather StatementJANNeshoba, Winston35 min
Apr 13, 10:28 PM CDTSpecial Weather StatementJANNoxubee47 min
Apr 14, 2:35 PM CDTSpecial Weather StatementJANLowndes25 min
Apr 14, 3:04 PM CDTSpecial Weather StatementJANLowndes26 min
Apr 14, 5:35 PM CDTSpecial Weather StatementJANClay25 min
Apr 14, 6:14 PM CDTFlash Flood WarningJANLowndes3 hr

Nearby

Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.